Depersonalization Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
103 Posts
Discussion Starter · #1 ·
I suppose its more abrupt and less planned than would be advisable but it has just happened this way and I'm going to give it a go...

I have been on 30mg for over three years now. Previously if I forgot to take the tabs for a few nights or was late getting my prescription I would become very moody and irritable. But Ive been forgetting them more often and the period between my prescriptios has lengthened so I decided to stop taking them apart from a lesser dose( to finish what was in the packet) for the final week which has just passed.

So far so good I would say. Week before last I had slight stomach cramps. And last week I had a couple of days with pretty bad dizzyness and a little nausea. However these could have been experienced as the result of anything and they have passed. Another plus being I still dont experience anxiety or panic (famous last words!!!!)

What will endure, Im sure, is the irritability. I'm terrible. I remember being the same when I gave up smoking twenty a day. It lasted for months and I remember 'seeing' myself being a real wee cow, especially to those closest to me but feeling I had no way of being any different. The slightest thing and my temper would flare.

Other than that I just have to wait and see whats going to happen- if anything. I do expect some positives though and thats why I have let the medication slide.

I hope that my emotions may return a little more than I have experienced them. Although I first went to the Doctors because I had stopped feeling I believe, having read others post on this forum, that Cipramil exacerbates this. Therefore its worth considering that perhaps the drug has masked a natural return to 'feeling'.
Related to this is my sex drive, or lack of it. I had accepted (though my partner hadn't lol) that again this was related to my dissociation but I see that cipramil appears to be big culprit in this area.

Whatever happens, its taken me a long time to realise that this drug has not helped or eased the dissociative symptoms I experienced. I suppose, having been told that the dissociation was secondary to depression I kept on waiting for it to ease away. I'll keep posting, as much as a point of reference but also to see if anyone else has any exoerience or input... :?
 

·
Registered
Joined
·
103 Posts
Discussion Starter · #3 ·
I read your reply and wonder why I stuck the drug as long.

Everything about dissociation for me is 'unclear' and any judgement which I make has always felt unsupported or without a healthy holistic awarenss or perspective. Ive noted before that dissociative limbo made me feel as if intellectually there was no depth and therefore no perspective in my life. I have been cut of from my memories and the benefit of past experience and do not have the visualisation to consider the future. All through the journey my awareness has travelled along around me bubble like, quickly leaving and excluding the near past and limiting the sight of what lies around and ahead. Fog is the most accurate metaphor to describe the experience.

I suppose what I,m trying to say is 'how could I be so stupid to take a drug for such a period of time when it clearly wasnt tackling the issues I had gone to the Doctor with?'

And for a little while this morning I felt stupid, and even a little guilty that perhaps I have perpetuted symptoms by continuing to take Cipramil. But I think that my answer lies above, only by noting others experiences of the drug have I began to process my own experience.

Also the biggest problem for me was that not feeling, emotoional bluntness, shallow and blurry perception were the symptoms I visited the Doctor with, not anxiety or depression. I had visits with other health proffesionals and, with their direction, journeyed along thinking that the depression was masked (and primary)and that the change to my experience would just have to be accepted until this drug dealt with it.

So I wonder what will happen next, what truly remains uninfluenced by the drug?
 
G

·
i have those same judgement problems and lack of insight or depth from dp that you do..however the drug was just making it so obviously worse that i had to get off. just pay closer attention whenever your on a new mental health drug. i know that dp/dr can even get as bad as you cant remember or know how to compare if you feel any better, but dont stay too long on a drug that you feel is bringing you any closer to reality or making you feel worse.
 

·
Registered
Joined
·
103 Posts
Discussion Starter · #6 ·
thanks DN. I know you are right, and this will come a cross as another excuse but... The final word on my experience was from a psychiatrist a year and a half ago who said that people who lose their sight have to accept that loss of sense and I too should just have to adjust to the change. Also that peoples feelings could be compared to a carburrator, some people had a lot of mixture others not a lot and again I would have to accept that now my carburrator wasn't processing the same amount of fuel. I left and have continued to take the tablets for fear of depression returning.
However, despite a hiccup through the week I'm going to stick this out(not taking the Cipramil) and I dont see me going back to the Doctor unless I suffer badly again.
 

·
Registered
Joined
·
103 Posts
Discussion Starter · #7 ·
Things are not good.
I have an appointment with the DR on Monday.
It been two months nearly and I thought I'd get through this but I'm falling out with people I'm so touchy and exhausted and confused and depressed.
I cant cope with my two children and all I seem to do is roar and shout at them, which affects their behaviour making it all worse. Then I come to bed and I feel sick with guilt. I slap my face or thump my knuckles into my forehead.
When will this ever end? Mental illness one way or another. :(
 

·
Registered
Joined
·
103 Posts
Discussion Starter · #8 ·
Returned from the Dr's with a weeks prescription of Amytriptiline (the choice of drug was at my request) And over the weeks I have built up to 100mg. Have a terrible dry mouth and appear to be very sensitive to the sedative properties of this drug.
The returning anxiety has been put to rest with this and I am more settled mood wise. My perception has suffered however and from this standpoint the dissociation experienced is worse. I did note that 'blurry vision' can be a side effect.
On a positive note memories are stirring within my conciousness, prompted quite often by smell, this was a dead area for me previously so I am encouraged... Perhaps I will feel again.

For the future I have a refferal to a psychologist, and am currently on a waiting list. I intend to return to running as I found that also lifted my mood and gave me a sense of achievement.

:)
 

·
Registered
Joined
·
2,496 Posts
berlin said:
Returned from the Dr's with a weeks prescription of Amytriptiline (the choice of drug was at my request) And over the weeks I have built up to 100mg. Have a terrible dry mouth and appear to be very sensitive to the sedative properties of this drug.
The returning anxiety has been put to rest with this and I am more settled mood wise. My perception has suffered however and from this standpoint the dissociation experienced is worse. I did note that 'blurry vision' can be a side effect.
On a positive note memories are stirring within my conciousness, prompted quite often by smell, this was a dead area for me previously so I am encouraged... Perhaps I will feel again.

For the future I have a refferal to a psychologist, and am currently on a waiting list. I intend to return to running as I found that also lifted my mood and gave me a sense of achievement.

:)
Berlin,
This sounds good. See my post re this drug and Lamictal.
Best,
D
 

·
Registered
Joined
·
103 Posts
Discussion Starter · #10 ·
I havent checked out this site in a wee while. Things have been 'progressing' and I'm going to be optomistic and continue this thread in the 'regaining reality' section. This should at least boost the placebo effect of my new medication Lamictal!
 
1 - 10 of 10 Posts
Top